MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD Plastipak Luer-Lok; Piston syringe

BECTON DICKINSON, S.A. BD Plastipak Luer-Lok; Piston syringe
Catalog Number 300865
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
The following information was provided by the initial reporter: reference: 300865 lot: 2605094 date of incident: (b)(6)2026 we are contacting you to inform you of a problem encountered with potentially two of your products: ¿50ml luer lock syringe in syringe¿ it was reported that this morning during my 8:00 a.M.Rounds, i discovered that the tubing connected to the infusion rack was full of air bubbles.Upon closer inspection, i noticed that the syringe pump tubing connected to the rack was also filled with air and a small amount of solvent.The syringe had been properly primed, but air had entered the tubing for no apparent reason.However, the syringe fit the tubing properly, with no signs of wear or damage.This had already been observed last week, so we decided to file a report to inform the pharmacy so they can monitor the equipment closely and avoid causing complications for the patient.Here is the equipment potentially involved: 50 ml luer lock syringe 300865, 150 cm 3 valve tubing rnc3315a, 150 cm pe linear extension tube pb3115m.Clarification via phone: the syringe was half full when the problem was discovered.The solution in the iv bag was scoburen.The patient was also receiving midazolam and oxycodone via non return valves." immediate corrective action: replacement of the entire iv set and iv bags, and replacement of tubing and physician notified and measurement of the patient¿s oxygen saturation 95% for the end of life patient (palliative care) please acknowledge receipt of this email.The equipment was not retained.This is not the first time this has happened to the nurse on the unit; a similar incident occurred last week and also last month.A report has been filed with cair lgl regarding the iv pole and the linear extension.
 
Additional Manufacturer Narrative
G.4.Applicable 510k numbers are k182589;k980987.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.

Brand Name
BD Plastipak Luer-Lok
Common Device Name
Piston syringe
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
+1(847)393-5694
MDR Report Key50817523
Report Number3002682307-2026-00189
Device Sequence Number13431981
Product Code FMF
UDI-Device Identifier00382903008650
UDI-Public(01)00382903008650(11)260525(17)310430(10)2605094
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
See H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 08/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300865
Device Lot Number2605094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown